I was diagnosed with RA about 2 years ago. Recently, I have noticed a blotchy appearance to my skin especially on the upper arms and chest.The blotches are small and white. The blotches are not itchy, raised, or appear to be "dry skin." Actually, it looks like my skin is less pigmented in these areas. Is this a symptom of the disease or could it be a side effect of medication? Presently, I am taking Remicade, Methotrexate, and Prednisone for the RA.
I don't have RA but I do have osteo arthritis, degerative arthrits, and osteoperosid, I have not taken any medications yet , I am waiting for
waiting for Endocrinologist to call back on a medication she wants me
to be infused with for the bone loss of osteoperosis. Anyway I have
also noticed little white spots of varied sizes on my legs and thighs.
I am very curious to find out what they are but keep forgetting to ask
Dr. when I see her. Let me know if anyone else has this problem. cat33
Oh my gosh! I also was Dx'd with RA a little over 2 yrs ago and have recently (about 6 months ago) started havin white blotches on my lower arms and a few single ones in other areas. I take MTX/Prednisone/Enbrel/Pain meds but have taken them much, much longer than I have had the blotches so I don't think it's the meds.
What a mystery. I plan to hit my Dermatologist someday and will ask about these. I am also getting very red, flat, non-itchy spots so yeah this is interesting. I have been concerned that it may be Lupus or Vasculitis, just what we need, lol.
I am kinda tired of seeing Dr's so have a couple weeks off but will let you know what I learn. I have my next appt. Dec. 13th. I have been using a lot of moisturizer to be sure they are not from dryness.
A dermatologyst is probably the only Dr. I haven't seen. I am almost certain it is not RA I've been tested for that twice, of course they say sometimes it is difficult to diagnose. I've been tested for Lupus twice as well since I have a sister who has lupus and it is hereditary and that was negative. I remembered I do take a medication called gabapentine (adavin) for pain which helps with the muscle aches and tingling feeling on my fingers. But I won't stop taking that because it helps with some of the pain and I can't tolerate anyting else. This past two months it's been mostly my lower back and knees. I suppose if the spots continue we'll all look like white sheets. Please keep me informed. I'm so tired of seeing Dr.'s it seems as if the past two months I've seen at least two Dr.'s every week. Thanks a Bunch . cat33
I'm not familiar with Psoriatic Arthritis. Is it like psoriasis I know what that is. As for a reminder note knowing me I'd forget to take it out of my purse or pocket. Thanks for the advice but as I said right now I'd like to forget about any more Dr.'s for awhile. Thanks cat33
I have arthritis, possibly RA, and white spots which are slowly enlarging mostly on my arms and legs. I was wondering what they were, so I did some internet searching and found the following info. Don't know if it is what we have but it sure seems to be a good candidate. (I read that if you have one autoimmune disorder it makes others more likely to occur).
”Vitiligo is an autoimmune disorder where antibodies are formed against body's own cells, leading to destruction of the pigment cells (melanocytes). This is a complex and ill-understood process, making it difficult to treat. Appearance of single or multiple regimented white patches on any part of the body. The disease is progressive and the number and the sizes of the spots or patches may increase, as time passes-the progression is slow. The patches/spots may or may not be symmetrical and may be of any shape without pain or itching.”
Thanks for the information Icarter6. I also checked the internet and found nothing. Of course I don't have an autoimmune disorder to my knowledge yet. They aren't painful or itchy. Just annoying to see. Thanks. cat33
I also have osteo in my neck for about 5 years now and take no medication (ibuprofin). I have had these patches of dry skin since childhood, usually very small and they would go away (not vitiligo). Recently, the past year I have been getting patches all over my body (lower leg, thighs, waist, buttox, abdomon, upper arms, face) they vary in size and shape from a nickle to a silver dollar, they are not itchy and not always splotchy (no color). I assumed it was stress and old age (52) probably the same thing that caused the arthritis. This is facinating that so many people with arthritis are suffering from the same side issues. If anyone finds out something please let us know.
I too have blotches on my arms and legs. They dont itch or hurt their just there. I am only 30 and I dont think I have arthrits. I have bad circulation in my legs though....varicose and spider veins. I have been to the Dermatologist and he said it was a mild form of eczema....well, I used the cortizon cream2% like he said and its still there. So know I am going to a different Derma. Good luck with everything and let me know what your Dr says.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.